Allergy Medications, Please

I have been suffering since March from hay fever that is almost unbearable. It builds up to a full-blown infection in all my glands, and then my G.P. puts me on strong antibiotics. If I could only take some allergy medication, I could avoid this, but the doctor insists nothing is safe while I am breastfeeding. Since I plan to breastfeed into toddlerhood, I don't know how I will survive. I am miserable and unable to sleep from the pressure in my sinuses. Can I take Reactine, Sudafed or Tylenol Allergy and Sinus?

-- dhshoneybear

Question:

Many allergy medications are compatible with breastfeeding. Your pediatrician should be able to tell you which is okay. One of the most common side effects from taking antihistamines and decongestants is a possible drop in milk supply. Be sure to ask your doctor about this.

-- LLLChris

Answer:
Need Advice?
Get answers from iVillage experts and other moms just like you!
ASK YOUR QUESTION
Question Details
Subject
  1. Pick a subject:
Connect with 1,039,394 members just like you
Share your knowledge, ask questions.